Anyone ever hear of a heart ablation?

Discussion in 'Fibromyalgia Main Forum' started by Doznclan3, Apr 16, 2009.

  1. Doznclan3

    Doznclan3 New Member

    I just wondered if anyone else has gone through a heart ablation..and how it has worked for you. I've had two, and have been told that they don't dare of goin in again, worried that they may do more harm than good. If my heart goes into fib more than irregular heart beats, then I'm a good candidate for defibulator...shoot, can't think of the name for it... So far I'm not too bad with the fibs. My irregular heart beat on the other hand has started up again. It usually settles down by's been a while. I've tried the meds. Can't do them. Anyone..know of anything else that works??
    Also migrains...aahaa, as I speak..maybe they are causing the heart to act up..pain and all. I have gone to the migrain board, but I didn't get any response. Didn't see that many go there. How do you handle your migrains?
    Thanks for the help!
  2. pacotaco

    pacotaco New Member

    I am sorry to say i know nothing of your heart dilemma.never heard of it..but as for the migrains, well, i take maxalt-mlt10mgs and they are pretty good. regular headaches i use Fiorinal/codiene 30mgs. I make sure there is no sunlight , loud noise,[if possible] and i put a cold damp cloth on my forehead and lie down untill it is gone.. i also used to use caffergot at one time, but i had weight gain. i hope this is helpful for you....let me know doz~~~~~~~~
  3. ladybugmandy

    ladybugmandy Member

    cynthia...may i ask if you have CFS?
  4. Doznclan3

    Doznclan3 New Member

    I've been diagnosed with MS and Fibro, and Bursitis..and I then I finally stopped going to the specialists. I go to my PC doc mostly now. Once in a while, I will go for something or another, but it's been a while.
    Pacotaco, it's interesting what works for who. I use heat on my neck instead of the cold. I've also tried something similar to your Fiorinel..spelling..I use Fioricet at times. They say that is better for my heart than what has worked,,,IBP and Exedrin together. I still use it, but they worry about the caffiene in the Exedrin. Can't win for losing, but I keep trying to figure things out.
    Thanks for the help...and post. :)
  5. Wolverine

    Wolverine Member

    Back when i was about 20 (10 years ago) i started getting episodes of SVT. Heart would feel very strange then it would suddenly speed up anywhere from 200-300bpm. VERY scary but it usually settled on its own between 2 and 7-8 minutes or so.

    I had lots of these arrhythmias before they did the Electro Physiology study (EPS). They trggered it and found an extra pathway in my heart, which caused an occasional "loop" in the heart rhythm speeding it right up.

    I had one ablation, then walked out of hospital the next day and took public transport to a friends place, no problems. However at his place that very afternoon, i had ANOTHER episode of SVT - couldnt believe it.

    I went straight back to the hospital, back up to the cardiac ward and told the doctors that had done it. They sat me down and said "we have fixed the pathway, you are just experiencing anxiety attacks". I said I dont think so the heart sped right up to at least 200-220 or so again, which never happens with 'just anxiety'. they wouldnt believe me anyway.

    So for 3 months I stayed with my parents, and had about 15-20 episodes of SVT during that time. FINALLY they agreed at my insistence with my local dr to repeat the EPS to check it. Lo and behold during the EPS they triggered the SVT once again and were like "oh, it is still there" - fantastic.

    So they repeated the ablation and this time burned the pathway proper. Something they did the 2nd time left me with a month long cluster headache (worse than any migraine ive ever had) - day in day out it felt like two drills drilling into my temples ALL DAY LONG for a month straight. It took anti-seizure meds to calm it down over about 2 weeks. Panadeine forte etc didnt touch it.

    Havent had an episode of SVT ever since the 2nd time. I REALLY hope to never have to have another ablation, im not sure how i'd handle it now being so weak with adrenal insufficiency etc. Just glad I haven't had to go through it since. I still get random ectopic beats here and there, and palpitations - but thats usually due to adrenal stuff and cortisone or allergies than an actual heart problem.

  6. lynncats

    lynncats New Member

    hope I don't sound too goofy, but what is SVT? Thank you.
  7. Wolverine

    Wolverine Member

    Hi Lynn. SVT means Supra Ventricular Tachycardia. The heart contains an electrical pathway and beats via sending a signal from our natural 'pacemaker' down that pathway. The path runs through the heart. SVT is usually as in my case, when there is an extra tiny loop in the pathway. Then occasionally an electrical pulse can get caught in that loop and just go around and around and around, making the heart beat with every pass of the loop speeding up to anwhere from the high 100's to 300bpm.

    There are various types - one well known is wolf parkinsons white syndrome. Mine was called an AV junctional re-entrant circuit, which I think is also a common type.

    Glen - POTS/Orthostatic intolerance is not related to SVT. I still get POTS quite often from my adrenal problems - heart can get up to 160bpm when standing - but thats only gravitys' fault, nothing to do with the heart muscle itself :)

  8. Doznclan3

    Doznclan3 New Member

    Thanks for posting back. Sorry I didn't get back, been out of town for spring break here.
    I am so happy for you! Wow, I do believe that the speeding of the heart is more serious than the irregular. If that second ablation hadn't worked, you are the one that may have been a good candidate for that pacemaker. You are very blessed that it worked!
    Mine won't ever be gone. I do get the heart racing at times, but usually not for a long period of time. But if I keep up the fibs..then they will do the pacemaker. I feel my heart going crazy in there. It worries me to a point, as I've been told that when my heart acts up like that, that it is actually wearing it down. Have to be careful with the caffiene.
    Take care, Cynthia